Alert archive / Washington / Red Flag Warnings in 2025
Red Flag Warning 14, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 24, 2025, 1:44 PM PDT for Chelan County, Okanogan County, Washington. It took effect at Aug 25, 2025, 12:00 PM PDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2025, 1:44 PM PDT (20:44 UTC)
- In effect from
- Aug 25, 2025, 12:00 PM PDT
- Expired
- Aug 25, 2025, 2:04 PM PDT
- In force
- 2 hr
- Issued by
- NWS Spokane, WA
Counties Chelan County, WA, Okanogan County, WA
The radar
The Seattle radar (KATX), 172 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.7 hours before the alert went out and 424 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2185 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594 WWUS86 KOTX 242044 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 144 PM PDT Sun Aug 24 2025 ...HOT, DRY, AND UNSTABLE CONDITIONS FOR MONDAY AND TUESDAY ALONG WITH THE POTENTIAL FOR ISOLATED THUNDERSTORMS WITH GUSTY OUTFLOW WINDS... .Hot, dry, and unstable conditions are forecast along the East Slopes of the Central and Northern Cascades as well as the Methow Valley Monday and Tuesday. In addition, we are monitoring the potential for isolated thunderstorms on Monday and Tuesday afternoons that could result in new fire starts along with gusty outflow winds. WAZ696>698-704-251400- /O.UPG.KOTX.FW.A.0010.250825T1900Z-250827T0400Z/ /O.NEW.KOTX.FW.W.0014.250825T1900Z-250827T0400Z/ East Washington Central Cascades (Zone 696)- East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- East Washington North Cascades (Zone 698)- Methow Valley (Zone 704)- 144 PM PDT Sun Aug 24 2025 ...RED FLAG WARNING IN EFFECT FROM NOON MONDAY TO 9 PM PDT TUESDAY FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 696, 697, 698, AND 704... The National Weather Service in Spokane has issued a Red Flag Warning for hot, dry, and unstable conditions, which is in effect from noon Monday to 9 PM PDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area: East Washington Central Cascades (Zone 696), East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697), East Washington North Cascades (Zone 698) and Methow Valley (Zone 704). * Winds: Southeast around 5 mph in the afternoon shifting to northwest in the evening, except gusty outflow winds near thunderstorms. * Timing: Afternoon and evening for both Monday and Tuesday. * Thunderstorms: A 5-10 percent chance of dry thunderstorms late Monday afternoon into the evening. A 20-25 percent chance of thunderstorms Tuesday afternoon and evening mainly over the higher terrain. * Relative Humidities: Below 4000 feet: 13 to 20 percent. Above 4000 feet: 20 to 30 percent. * Temperatures: Below 4000 feet: 90 to 102 degrees. Above 4000 feet: 75 to 90 degrees. * Impacts: Hot, dry, unstable conditions may lead to rapid fire growth on any new or existing fires. Isolated thunderstorms will bring the potential for new fire starts, as well as gusty outflow winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
315 WWUS86 KOTX 251332 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 632 AM PDT Mon Aug 25 2025 ...HOT, DRY, AND UNSTABLE CONDITIONS FOR MONDAY AND TUESDAY ALONG WITH THE POTENTIAL FOR ISOLATED THUNDERSTORMS WITH GUSTY OUTFLOW WINDS... .Hot, dry, and unstable conditions are forecast along the East Slopes of the Central and Northern Cascades as well as the Methow Valley Monday and Tuesday. In addition, we are monitoring the potential for isolated thunderstorms on Monday and Tuesday afternoons that could result in new fire starts along with gusty outflow winds. WAZ696>698-704-260000- /O.CON.KOTX.FW.W.0014.250825T1900Z-250827T0400Z/ East Washington Central Cascades (Zone 696)- East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- East Washington North Cascades (Zone 698)- Methow Valley (Zone 704)- 632 AM PDT Mon Aug 25 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT TUESDAY FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 696, 697, 698, AND 704... * Affected Area: East Washington Central Cascades (Zone 696), East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697), East Washington North Cascades (Zone 698) and Methow Valley (Zone 704). * Winds: Southeast around 5 mph in the afternoon shifting to northwest in the evening, except gusty outflow winds near thunderstorms. * Timing: Afternoon and evening for both Monday and Tuesday. * Relative Humidities: Below 4000 feet: 13 to 20 percent. Above 4000 feet: 20 to 30 percent. * Temperatures: Below 4000 feet: 90 to 102 degrees. Above 4000 feet: 75 to 90 degrees. * Lightning: A 5-10 percent chance of dry thunderstorms late Monday afternoon into the evening. A 20-25 percent chance of thunderstorms Tuesday afternoon and evening mainly over the higher terrain. * Impacts: Hot, dry, unstable conditions may lead to rapid fire growth on any new or existing fires. Isolated thunderstorms will bring the potential for new fire starts, as well as gusty outflow winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. && $$
484 WWUS86 KOTX 252104 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 204 PM PDT Mon Aug 25 2025 WAZ696>698-704-252215- /O.CAN.KOTX.FW.W.0014.000000T0000Z-250827T0400Z/ East Washington Central Cascades (Zone 696)- East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- East Washington North Cascades (Zone 698)- Methow Valley (Zone 704)- 204 PM PDT Mon Aug 25 2025 ...RED FLAG WARNING IS CANCELLED FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 696, 697, 698, AND 704... The National Weather Service in Spokane has cancelled the Red Flag Warning. Thunderstorm probabilities for Tuesday have dropped to 5-10 percent in the Cascades. For Wednesday, probabilities for thunderstorms are 10-20 percent. Given the decreased chances for thunderstorms Tuesday, the Red Flag Warning has been canceled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 24, 11:13 AM PDT, 2 hours 31 minutes earlier. Its key messages:
- Warm and dry through into next week with Central WA and the L-C Valley in areas of Major HeatRisk. Isolated areas of Extreme HeatRisk.
- Increased fire weather concerns over the Cascades Monday and Tuesday due to hot/dry/unstable conditions.
- Ridge breakdown by end of next week.
Area forecast discussion, Aug 24, 11:13 AM PDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1113 AM PDT Sun Aug 24 2025
.KEY MESSAGES...
- Warm and dry through into next week with Central WA and the
L-C Valley in areas of Major HeatRisk. Isolated areas of
Extreme HeatRisk.
- Increased fire weather concerns over the Cascades Monday and
Tuesday due to hot/dry/unstable conditions.
- Ridge breakdown by end of next week.
&&
.SYNOPSIS...
Hot and dry conditions are expected to prevail into early next
week. Near record temperatures are expected Monday and Tuesday
during the peak of the heatwave.
&&
.DISCUSSION...
Tonight through Tuesday: A ridge of high pressure aloft will
remain in place over the Inland Northwest through the start of
next week, keeping the region in a prolonged period of hot, dry
weather. Highs will range from 10-20 degrees above normal for
this time of year in the 90s to low triple digits. Overnight
lows will range from the upper 50s (Northeast WA and North ID)
to mid 70s (Columbia Basin and L-C Valley). An Extreme Heat
Warning is in place for portions of the East Cascades, Central
Basin, and Okanogan Valley for Saturday through Wednesday.
In addition to the heat, smoke from area fires will impact much
of the region with the greatest reductions in visibility and air
quality expected for Southeast WA and the central/southern ID
Panhandle. Smoke may shave a few degrees off of the expected
high temperatures where it is thickest.
As we near the middle of the week, models show increasing
instability along the Cascade Crest Monday and Tuesday
afternoons with monsoonal moisture beginning to move up from
the south bringing isolated thunder chances.
Wednesday through Friday: By the middle of next week, the ridge
of high pressure will weaken and moisture will increase across
the region leading to elevated thunderstorm chances expanding
across the region and raising the risk of new fire starts. This
will continue to be monitored closely in the coming days. By
the end of the week, cooler temperatures near season normals are
expected. /Fewkes
&&
.AVIATION...
18Z TAFS: VFR conditions with high clouds will prevail except
for KLWS and KPUW where smoke from fires in central Idaho and
the lower Idaho Panhandle is expected to bring MVFR-IFR
visibilities at times.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: Moderate
confidence for improvements back to VFR and KPUW and KLWS around
21-23z.
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our webpage:
https:/weather.gov/otx/avndashboard
&&
.Preliminary Point Temps/PoPs...
Spokane 95 61 98 65 96 65 / 0 0 0 0 0 0
Coeur d'Alene 95 62 98 64 96 65 / 0 0 0 0 0 0
Pullman 95 59 95 62 92 63 / 0 0 0 0 0 10
Lewiston 102 68 101 71 98 71 / 0 0 0 0 10 10
Colville 96 53 98 54 97 57 / 0 0 0 0 0 0
Sandpoint 93 57 95 58 95 60 / 0 0 0 0 0 0
Kellogg 93 65 96 68 94 67 / 0 0 0 0 0 10
Moses Lake 99 64 100 65 99 67 / 0 0 0 0 0 0
Wenatchee 99 74 101 76 100 76 / 0 0 0 20 0 10
Omak 100 66 101 68 100 67 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Heat Advisory until 9 PM PDT Wednesday for Northeast Blue
Mountains-Northeast Mountains-Okanogan Highlands-Spokane
Area-Washington Palouse.
Extreme Heat Warning until 9 PM PDT Wednesday for Central
Chelan County-Lower Garfield and Asotin Counties-Moses
Lake Area-Okanogan Valley-Upper Columbia Basin-Waterville
Plateau-Wenatchee Area-Western Okanogan County.
Fire Weather Watch from Monday afternoon through Tuesday
evening for East Portion of North Cascades National
Park/Lake Chelan National Recreation Area (Zone 697)-East
Washington Central Cascades (Zone 696)-East Washington
North Cascades (Zone 698)-Methow Valley (Zone 704).
ID...Heat Advisory until 9 PM PDT Wednesday for Coeur d'Alene Area-
Idaho Palouse-Lewis and Southern Nez Perce Counties.
Air Quality Alert until 9 AM PDT Monday for Central Panhandle
Mountains-Idaho Palouse-Lewis and Southern Nez Perce
Counties-Lewiston Area.
Extreme Heat Warning until 9 PM PDT Wednesday for Lewiston
Area.
&&Nearby
Red Flag Warnings in Washington, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.